Acute transient encephalopathy after weekly paclitaxel infusion


Muallaoglu S., Kocer M. , Guler N.

MEDICAL ONCOLOGY, cilt.29, ss.1297-1299, 2012 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 29 Konu: 2
  • Basım Tarihi: 2012
  • Doi Numarası: 10.1007/s12032-011-9956-2
  • Dergi Adı: MEDICAL ONCOLOGY
  • Sayfa Sayıları: ss.1297-1299

Özet

Paclitaxel is highly active against a variety of solid tumors including breast lung, ovarian and head and neck cancer. Although peripheral neurotoxicity is well-known side effect, central nervous system (CNS) toxicity-related standard dose of paclitaxel is extremely uncommon, because paclitaxel dose not cross the blood-brain barrier and is not detectable in the cerebrospinal fluid. We present a patient with advanced stage breast carcinoma who developed acute and spontaneous resolving encephalopathy after weekly dose of paclitaxel. The patient did not have brain metastasis, or prior whole-brain irradiation, or any type of neurosurgery. Radiological imaging studies showed no abnormalities. CNS toxicity of paclitaxel should be kept in mind in patients without a previous history of brain metastasis or brain irradiation and even with low weekly doses.